| Catalog Number |
04.503.098 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/07/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a large mastoid mesh plate was damaged, where one of the screw holes was deformed.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: h4.H3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found three of the securing screw holes were deformed, confirming the complaint condition.No other issue was identified.The device was returned inside its opened packaging.The complete potential cause for the observed condition can not be established with available information.Consideration must be given to all other potential influences such as surgical process, proper manipulation or patient anatomical considerations.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.Surgical technique se_835420 rev.Ab was reviewed and the following relevant statements were found: these devices can break during use (when subjected to excessive forces or outside the recommended surgical technique).While the surgeon has to make the final decision on removal of the broken part based on associated risks in doing so, we recommend that whenever possible and practical for the individual patient, the broken part should be removed.Be aware that implants are not as strong as native bone.Implants subjected to substantial loads may fail.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the matneu mastoid-pl t0.4 lrg ti would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: manufacturing location: monument, manufacturing date: 25-mar-2025, part number: 04.503.098, ti ma trixneuro contour mesh mastoid/large/malleable, lot number: 44818p6 (non-sterile), lot quantity: (b)(4).Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿damaged large mastoid mesh plate one of the screw holes was funky¿ since there are no components.Therefore, review of the components would not be pertinent to the reported complaint condition.Device history review: a manufacturing record evaluation was performed for the finished device with batch number 44818p6.No nonconformities or manufacturing irregularities have identified related to the complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (lot, expiration date), d9.Corrected: d4 primary udi number.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.